# SDR USAASB04003

- Difficulty date: January 1, 2004
- Submitted: July 14, 2004
- Operation: Air carrier
- Aircraft: N405US
- Make and model: Boeing 737401
- Aircraft serial: 23885
- System (JASC): 4930 · APU Engine Fuel and Control
- Part: Control Unit
- Part number: 655280131
- Condition: Malfunctioned
- Location: Apu
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

CLT - FLT 684 - FLIGHT DEPARTED CLT WITH THE NR 2 ENGINE CSD ON MEL 24-1 FOR LEAKING OIL.  DURING CLIMB, AT FL220, THE APU AUTO SHUT-DOWN DUE TO AN OVERSPEED CONDITION.  THE FLIGHT RETURNED TO FIELD AT CLT AND LANDED WITHOUT FURTHER INCIDENT.  AN EMERGENCY WAS DECLARED.  MAINTENANCE REMOVED AND REPLACED THE NR 2 ENGINE CSD (P/N 735511A) AND REMOVED MEL 24-1.  ACCOMPLISHED APU PERFORMANCE CHECK PER JOB CARD JK-049.  ALL READINGS NORMAL.  HOWEVER, APU FAILED IN FLIGHT START CHECK.  APU SHUTDOWN FOR OVERSPEED AFTER ONE MINUTE OPERATION WHILE DESCENDING TO FL290.  MAINTENANCE REMOVED AND REPLACED THE M280 APU CONTROL UNIT.  OPS CHECK GOOD PER MM.  NO FAULTS NOTED.  (M)(M)
